Alert archive / Rhode Island / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 44, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this severe thunderstorm warning at Jul 1, 2009, 12:20 PM EDT for Newport County, Washington County, Rhode Island. It was in force for 25 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 1, 2009, 12:20 PM EDT (16:20 UTC)
- Expired
- Jul 1, 2009, 12:45 PM EDT
- In force
- 25 min
- Issued by
- NWS Boston/Norton, MA
- Area
- Storm-based polygon
Counties Newport County, RI, Washington County, RI
The radar
The Boston radar (KBOX), 67 km from the middle of the area, began a volume at 16:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 1, 12:35 PM EDT | HAIL 0.75 | North Kingstown, RI | WICKFORD SECTION OF TOWN. TIME APPROXIMATE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 4.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 578 J/kg
- Mixed-layer CIN
- -75 J/kg
- Mixed-layer LCL
- 953 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 121 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KBOX 011620
SVRBOX
RIC005-009-011645-
/O.NEW.KBOX.SV.W.0044.090701T1620Z-090701T1645Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TAUNTON MA
1220 PM EDT WED JUL 1 2009
THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN NEWPORT COUNTY IN RHODE ISLAND...
WASHINGTON COUNTY IN RHODE ISLAND...
THIS INCLUDES THE CITY OF SOUTH KINGSTOWN...
* UNTIL 1245 PM EDT
* AT 1217 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED ALONG A
LINE EXTENDING FROM RICHMOND TO SOUTH KINGSTOWN TO WESTERLY...OR
ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SOUTH KINGSTOWN TO
SOUTH KINGSTOWN TO MYSTIC...AND MOVING EAST AT 20 MPH. AT NOON
THERE WAS A REPORT OF WIND GUSTS NEAR 60 MPH AT FISHERS ISLAND ON
EASTERN LONG ISLAND SOUND.
* SOME LOCATIONS IN THE WARNING INCLUDE... CHARLESTOWN...
NARRAGANSETT...NORTH KINGSTOWN AND JAMESTOWN
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS AND LARGE HAIL...IN
ADDITION TO DEADLY LIGHTNING AND VERY HEAVY RAIN. FOR YOUR SAFETY GO
INDOORS NOW AND STAY AWAY FROM WINDOWS. MINOR POOR DRAINAGE FLOODING
IS ALSO EXPECTED. DRIVERS SHOULD AVOID FLOODED ROADWAYS.
LAT...LON 4132 7190 4134 7184 4138 7184 4144 7166
4155 7179 4159 7179 4160 7145 4148 7142
4150 7139 4154 7138 4148 7135 4148 7133
4145 7130 4144 7136 4147 7137 4145 7140
4148 7141 4135 7149 4137 7159 4132 7173
TIME...MOT...LOC 1619Z 278DEG 17KT 4151 7163 4143 7153
4132 7186
$$
DRAGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 8:19 AM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jul 1, 8:19 AM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
819 AM EDT WED JUL 1 2009
.SYNOPSIS...
LOW PRESSURE OVER THE EASTERN GREAT LAKES AND ITS ASSOCIATED COLD
FRONT WILL RESULT IN COOLER AND UNSETTLED WEATHER THROUGH AT LEAST
THURSDAY. THIS LOW WILL LIFT NORTHWARD BY FRIDAY BUT ANOTHER UPPER
LOW WILL DROP SOUTHWARD FROM CANADA DURING THE WEEKEND AND EARLY
NEXT WEEK CONTINUING THE THREAT OF SCATTERED SHOWERS AND
THUNDERSTORMS.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
UPDATED POP/WX/QPF GRIDS FOR THE BAND OF SHOWERS AND THUNDERSTORMS
THAT IS MOVING ACROSS SOUTHEAST MASSACHUSETTS AND THE SOUTHERN
COASTAL WATERS. THESE SHOWERS WILL CONTINUE TO MOVE TO THE EAST
MOVING ONTO INNER CAPE COD BY 830 AM.
PREVIOUS DISCUSSION...
A QUASI-STATIONARY FRONT WAS LOCATED FROM ABOUT AT KHFD-KPVD-KPYM
LINE EARLY THIS MORNING. TO THE NORTH OF THE FRONT...LOW CLOUDS
AND FOG PATCHES HAVE FILLED BACK IN EARLY THIS MORNING.
THE QUASI-STATIONARY FRONT WILL NOT MAKE MUCH NORTHERLY PROGRESS
TODAY AS PRIMARY SURFACE LOW PRESSURE REMAINS ACROSS THE GREAT LAKES
REGION. A FAIRLY POTENT SHORT WAVE WILL BE TRACKING NORTHEAST FROM
EASTERN KENTUCKY TODAY. THIS SHORT WAVE SHOULD REACH THE NEW JERSEY
OR DELAWARE COAST THIS AFTERNOON THEN TRACK ACROSS THE AREA BY THIS
EVENING.
REGARDING AVAILABLE FORCING MECHANISMS...FAVORABLE UPPER LEVEL
DIVERGENCE IS NOTED ACROSS THE CONNECTICUT VALLEY THIS AFTERNOON
NEAR THE LEFT FRONT QUADRANT OF AN APPROACHING H25 JET STREAK.
H85 THETA-E RIDGE AXIS AND BEST LOW LEVEL MOISTURE CONVERGENCE IS
CENTERED ACROSS WESTERN MASSACHUSETTS...NORTHERN CONNECTICUT AND
WESTERN RHODE ISLAND THIS AFTERNOON. DECENT ISENTROPIC LIFT SHOULD
DEVELOP AHEAD OF THE APPROACHING SHORT WAVE THIS AFTERNOON. GIVEN
BROAD COLD POOL ALOFT AND ISENTROPIC LIFT IN THE MID LEVELS...SHOULD
SEE SOME ELEVATED CONVECTION THIS AFTERNOON THEN PERHAPS TRANSLATING
EASTWARD AHEAD OF THE SHORT WAVE BY THIS EVENING. PRECIPITABLE WATER
VALUES CLIMB TO AROUND 1.5 G/KG THIS AFTERNOON. RAIN MAY BE LOCALLY
HEAVY ESPECIALLY ACROSS HIGHER TERRAIN SECTIONS OF WESTERN MASSACHUSETTS
AND NORTHERN CONNECTICUT.
GENERALLY LEANED TOWARDS THE NAM AS MODEL OF CHOICE TODAY GIVEN ITS
BETTER LOW LEVEL RESOLUTION AND HANDLING OF THE QUASI-STATIONARY
FRONT. REGARDING THE SEVERE WEATHER THREAT...DEEP LAYER SHEAR SUPPORTS
THE THREAT FOR GUSTY WINDS AND HAIL ALONG WITH HEAVY DOWNPOURS
WITH ANY THUNDERSTORMS. CURRENTLY FEEL THAT THE BEST LOW LEVEL
INSTABILITY WILL REMAIN SOUTHWEST OF THE FORECAST AREA. THEREFORE
HAVE NOT INCLUDED ENHANCED WORDING AT THIS TIME BUT WILL CONTINUE
TO MONITOR.
THERE SHOULD BE A FAIRLY NOTICEABLE TEMPERATURE RANGE AGAIN TODAY
WITH HIGHS ONLY IN THE 60S NORTH...70S SOUTH.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...ADDITIONAL SHOWERS AND THUNDERSTORMS SHIFTING FURTHER
EAST TO THE COAST FOR A TIME AS A SHORT WAVE DISTURBANCE DEPARTS
THE AREA. GENERALLY USED SREF POPS WITH SOME MODIFICATIONS.
THURSDAY...THE GREAT LAKES LONG WAVE TROUGH BEGINS TO EJECT NORTHEAST
ALLOWING A COLD FRONT TO CROSS THE AREA. MORE WIDESPREAD RAINFALL
EXPECTED DURING THE DAY WITH GOOD ISENTROPIC LIFT AND MOISTURE
CONVERGENCE ALONG THE FRONT. HAVE LIKELY TO CATEGORICAL POPS ADVERTISED
ACROSS MUCH OF THE AREA.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
PERSISTENT UPPER LOW PRESSURE OVER THE NORTHEAST THROUGH THE FORECAST
PERIOD POINTS TO AN UNSETTLED PERIOD. ONE CLOSED LOW SHIFTS EAST FROM
THE GREAT LAKES FRIDAY...THEN IS REPLACED BY A SECOND UPPER LOW
MOVING EAST ON SATURDAY...FOLLOWED BY A THIRD LOW EARLY NEXT WEEK.
A POOL OF COLD AIR ALOFT ASSOCIATED WITH THESE LOWS WILL KEEP THE
AIRMASS UNSTABLE THROUGH AT LEAST THE WEEKEND.
THURSDAY NIGHT...AS THE FIRST UPPER LOW PUSHES EAST FROM THE GREAT
LAKES...SURFACE LOW PRESSURE PASSES NORTH OF NEW ENGLAND AND SWINGS A
COLD FRONT THROUGH THE REGION. WE CONTINUED A CHANCE OF
SHOWERS/THUNDER OVERNIGHT BUT EXPECT DIMINISHING POPS DURING THE
OVERNIGHT.
FRIDAY...SURFACE LOW AND FRONT LIFT NORTH INTO NORTHERN NEW ENGLAND.
HOWEVER THE UPPER COLD POOL MOVES IN WITH -14C AT 500 MB AND +12C AT
850 MB. THIS INSTABILITY WILL SUPPORT CHANCE POPS FOR SHOWERS/TSTMS
ESPECIALLY DURING THE AFTERNOON.
SATURDAY...ANOTHER UPPER LOW MOVES ACROSS FROM ONTARIO ON SATURDAY.
THIS UPPER LOW BRINGS A REINFORCING SHOT OF COLD AIR ALOFT WITH THE
00Z ECMWF SHOWING A CORE OF -20C AT 500 MB AND -16C DOWN TO PVD AND
HFD. EVEN THE WARMER GFS HAS -14C TO NEAR THE MASS PIKE. A 100 KNOT
JET MOVES AROUND THE BASE OF THE UPPER LOW WITH THE LEFT EXIT REGION
OF THE JET OVER SOUTHERN NEW ENGLAND. AVAILABLE MOISTURE IS LESS
THAN ON WED-FRI BUT ENOUGH TO SUPPORT CHANCE POPS FOR SHOWERS
ESPECIALLY IN NORTHERN MASS AND SOUTHERN NH. WE ARE CONCERNED THAT
OUR POPS FOR SATURDAY MAY BE TOO LIMITED IN AREAL EXTENT. MAIN WINDOW
FOR CONVECTION WOULD BE THE AFTERNOON AND EARLY EVENING.
SUNDAY...UPPER LOW STILL IN VICINITY SUNDAY BUT WITH LESSER AMOUNTS
OF COLD AIR ALOFT AND LESS DYNAMIC SUPPORT. WE KEPT SHOWERS OVER THE
NORTHWEST BUT A DRY FORECAST ELSEWHERE.
MONDAY-TUESDAY...ECMWF HAS AN ELONGATED TROF EXTENDING FROM THE
MARITIMES WHILE THE GFS HOLDS LOW PRESSURE OVER NEW ENGLAND. MUCH
LOWER CONFIDENCE IN FORECAST AT THIS RANGE. WE WENT WITH SLIGHT
CHANCE POPS OVER SOUTHERN NH AND NORTHERN MASS.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
TODAY...LIFR CEILINGS AND IFR VSBYS WILL PERSIST MUCH OF THE DAY
ACROSS THE KMHT-KBOS-KORH TERMINALS DUE TO LOW CLOUDS AND FOG.
A NEARLY STATIONARY FRONTAL BOUNDARY WILL REMAIN SOUTH OF THE MASS
PIKE. SOUTH OF THE MASS PIKE WILL SEE SOME IMPROVEMENT TODAY.
SHOWERS AND THUNDERSTORMS EXPECTED MAINLY THIS AFTERNOON. ANY
THUNDERSTORMS WHICH DEVELOP COULD BRING LOCAL GUSTY WINDS...HEAVY
RAINFALL AND SMALL HAIL.
TONIGHT...WIDESPREAD IFR CONDITIONS EXPECTED TO PERSIST N OF THE
FRONT WITH FOG PATCHES AND LOW CLOUDS REFORMING S OF THE FRONT.
SCATTERED EVENING SHRA/TSRA.
THURSDAY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS AS A COLD
FRONT APPROACHES EXPECT WIDESPREAD IFR CONDITIONS.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
FRIDAY...MAINLY VFR. AREAS OF IFR IN THE MORNING ESPECIALLY OVER THE
CAPE AND ISLANDS AND AT WESTFIELD BUT THIS WILL BURN OFF. SCATTERED
SHOWERS/THUNDERSTORMS IN THE AFTERNOON WITH BRIEF MVFR CONDITIONS.
FRIDAY NIGHT...SHOWERS DIMINISH. AREAS OF IFR IN FOG OVERNIGHT.
SATURDAY AND SUNDAY...MAINLY VFR. AREAS OF IFR IN FOG EARLY. SCATTERED
MVFR CIGS/VSBYS IN SCATTERED LATE DAY SHOWERS AND
THUNDERSTORMS...MAINLY INTERIOR.
&&
.MARINE...
TODAY...LOW VISIBILITIES IN FOG FROM MERRIMACK RIVER TO CHATHAM MA
SHOULD IMPROVE FOR A TIME THIS AFTERNOON. OTHERWISE WINDS AND SEAS
EXPECTED TO REMAIN BELOW SCA CRITERIA. SHOWERS AND THUNDERSTORMS
BECOMING MORE NUMEROUS LATER THIS AFTERNOON AND EVENING.
TONIGHT...LOW VISIBILITIES IN FOG. SHOWERS AND THUNDERSTORMS. WINDS
AND SEAS EXPECTED TO REMAIN BELOW SCA CRITERIA.
THURSDAY...SOUTHERLY SWELL COULD ALLOW SEAS TO REACH NEAR 5 FT
ACROSS THE OUTER WATERS DURING THE AFTERNOON. LOW VISIBILITIES IN
FOG DURING THE MORNING. SHOWERS AND THUNDERSTORMS AHEAD OF A COLD
FRONT.
OUTLOOK /THURSDAY NIGHT THROUGH SUNDAY/...
WINDS GENERALLY BELOW 25 KNOTS THROUGH THE PERIOD. SEAS OF 5 TO 6
FEET MAINLY ON THE OUTER WATERS FRIDAY AND SATURDAY...SUBSIDING
SUNDAY.
&&
.HYDROLOGY...
HYDROLOGY...GIVEN YESTERDAY EVENINGS HEAVY RAINFALL TOTALS IN
FRANKLIN COUNTY MASSACHUSETTS...AND MORE SIGNIFICANT RAINFALL ON THE
WAY DURING THE NEXT 36 HOURS...HAVE DECIDED TO ISSUE A FLASH FLOOD
WATCH ACROSS NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS THROUGH
THURSDAY. PLEASE REFER TO THE LATEST FFABOX FOR DETAILS.
&&
.CLIMATE...
ISSUED A PUBLIC INFORMATION STATEMENT INCLUDING THE A BRIEF MONTHLY
SUMMARY FOR AN UNUSUALLY COOL AND MOIST JUNE. MONTHLY CLIMATE
REPORTS WILL BE CREATED SHORTLY FOR BOS BDL PVD AND ORH.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR CTZ002-003.
MA...FLASH FLOOD WATCH THROUGH THURSDAY EVENING FOR MAZ002-003-
008>011.
NH...NONE.
RI...NONE.
MARINE...NONE.
&&
SYNOPSIS...WTB/STRAUSS
NEAR TERM...STRAUSS/RLG
SHORT TERM...STRAUSS
LONG TERM...WTB
AVIATION...WTB/STRAUSS
MARINE...WTB/STRAUSS
HYDROLOGY...
CLIMATE...Hazardous weather outlook, Jul 1, 4:32 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 432 AM EDT WED JUL 1 2009 CTZ004-MAZ004>007-012>024-026-NHZ011-012-015-RIZ001>008-020845- WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA- WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA- EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA- EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA- BARNSTABLE MA-DUKES MA-NANTUCKET MA-NORTHERN MIDDLESEX MA- CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 432 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN MASSACHUSETTS...SOUTHERN NEW HAMPSHIRE...NORTHERN RHODE ISLAND AND SOUTHERN RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. LOCALLY DENSE FOG MAY REDUCE THE VISIBILITY TO ONE-QUARTER MILE OR LESS FOR A COUPLE OF HOURS DURING THE MORNING RUSH HOUR. THE AREA MOST AT RISK IS THE EASTERN COAST OF MASSACHUSETTS. SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TODAY...MAINLY IN THE AFTERNOON AND EVENING. ALL THUNDERSTORMS PRODUCE LIGHTNING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. THE AREA AT GREATEST RISK COVERS THE CONNECTICUT VALLEY...AND ALSO INCLUDES THE EASTERN SLOPES OF THE BERKSHIRES AND LITCHFIELD HILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN DURING THURSDAY AFTERNOON AND EVENING AND AGAIN ON SATURDAY AFTERNOON AND EVENING. THE MAIN RISK WILL BE FROM LIGHTNING....BUT HAIL AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. CTZ002-003-MAZ002-003-008>011-020845- HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA- WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA- EASTERN HAMPDEN MA- 432 AM EDT WED JUL 1 2009 ...FLASH FLOOD WATCH IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THURSDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...SCATTERED STRONG THUNDERSTORMS ARE EXPECTED TODAY...MAINLY IN THE AFTERNOON AND EVENING. ALL THUNDERSTORMS PRODUCE LIGHTNING. SOME OF THE STORMS MAY PRODUCE LARGE HAIL OR DAMAGING WINDS. THE AREA AT GREATEST RISK COVERS THE CONNECTICUT VALLEY...AND ALSO INCLUDES THE EASTERN SLOPES OF THE BERKSHIRES AND LITCHFIELD HILLS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. ALSO...SCATTERED THUNDERSTORMS ARE POSSIBLE AGAIN DURING THURSDAY AFTERNOON AND EVENING AND AGAIN ON SATURDAY AFTERNOON AND EVENING. THE MAIN RISK WILL BE FROM LIGHTNING....BUT HAIL AND STRONG WIND GUSTS WILL ALSO BE POSSIBLE. IN ADDITION...THERE IS A RISK OF PATCHY DENSE FOG LATE AT NIGHT OR EARLY IN THE MORNING THROUGH SATURDAY MORNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ230>237-250-254-255-020845- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS FROM MERRIMACK RIVER MA OUT 25 NM TO PLYMOUTH MA OUT 40 NM...INCLUDING THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS FROM MONTAUK NY TO BLOCK ISLAND RI TO MARTHAS VINEYARD MA TO NANTUCKET MA SOUTHEAST TO 20 NM- 432 AM EDT WED JUL 1 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. AREAS OF LOCALLY DENSE FOG WILL WILL AFFECT THE EASTERN MASSACHUSETTS WATERS THIS MORNING...THINNING BY LATE MORNING. ISOLATED THUNDERSTORMS ARE POSSIBLE LATE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PATCHY DENSE FOG IS POSSIBLE LATE AT NIGHT AND EARLY MORNING THURSDAY NIGHT AND FRIDAY NIGHT. SCATTERED THUNDERSTORMS WITH GUSTY WINDS WILL BE POSSIBLE...MAINLY THURSDAY AND SATURDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Special weather statement, Jul 1, 6:42 AM EDT, 5 hours 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 642 AM EDT WED JUL 1 2009 CTZ004-MAZ005-012-013-017-RIZ001>008-011145- BLOCK ISLAND RI-BRISTOL RI-CENTRAL MIDDLESEX COUNTY MA-EASTERN KENT RI-NEWPORT RI-NORTHERN BRISTOL MA-NORTHWEST PROVIDENCE RI-SOUTHEAST PROVIDENCE RI-SOUTHERN WORCESTER MA-WASHINGTON RI-WESTERN KENT RI-WESTERN NORFOLK MA-WINDHAM CT- 642 AM EDT WED JUL 1 2009 AT 639 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL ALONG A LINE EXTENDING FROM BURRILLVILLE TO BLOCK ISLAND...MOVING NORTHEAST AT 25 MPH. * SOME LOCATIONS AFFECTED INCLUDE... BURRILLVILLE...DOUGLAS... EXETER...GLOCESTER...WEST GREENWICH...COVENTRY...CHARLESTOWN... SCITUATE...RICHMOND...UXBRIDGE...MILLVILLE...BLOCK ISLAND... MENDON...SMITHFIELD...NORTH SMITHFIELD...HOPEDALE...SOUTH KINGSTOWN...WEST WARWICK...KINGSTON...MILFORD...WOONSOCKET... BLACKSTONE...BELLINGHAM...CRANSTON...LINCOLN...CUMBERLAND...NORTH PROVIDENCE...JOHNSTON...EAST GREENWICH...NARRAGANSETT... HOLLISTON...NORTH KINGSTOWN...ASHLAND...WARWICK...PROVIDENCE... MEDWAY...CENTRAL FALLS...FRANKLIN...PAWTUCKET...JAMESTOWN...EAST PROVIDENCE...WRENTHAM...SEEKONK...PLAINVILLE...NATICK...MILLIS AND SHERBORN FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. WTB
Special weather statement, Jul 1, 10:05 AM EDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TAUNTON MA 1005 AM EDT WED JUL 1 2009 CTZ004-RIZ003-004-006-011500- EASTERN KENT RI-WASHINGTON RI-WESTERN KENT RI-WINDHAM CT- 1005 AM EDT WED JUL 1 2009 AT 1004 AM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM WITH THE POTENTIAL TO PRODUCE WIND GUSTS TO 40 MPH AND SMALL HAIL 10 MILES SOUTHWEST OF WESTERLY...OR ABOUT 5 MILES SOUTHEAST OF FISHERS ISLAND...MOVING NORTH AT 20 MPH. * SOME LOCATIONS AFFECTED INCLUDE... WESTERLY...HOPKINTON...RICHMOND AND EXETER FOR YOUR SAFETY...GET INSIDE WHEN THIS STORM APPROACHES. HEAVY RAIN MAY CAUSE MINOR STREET FLOODING AS WELL AS PONDING OF WATER IN POOR DRAINAGE AREAS. DO NOT DRIVE THROUGH FLOODED AREAS. RLG
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:54 AM EDT | Flash Flood Watch | BOX | Bristol, Kent, Newport, Providence, Washington | 42 hr |
| Jul 1, 10:21 AM EDT | Severe Thunderstorm Warning | BOX | Kent, Washington | 39 min |
| Jul 1, 10:57 AM EDT | Areal Flood Advisory | BOX | Bristol, Kent, Newport, Providence, Washington | 3 hr |
| Jul 1, 12:14 PM EDT | Areal Flood Warning | BOX | Washington | 3 hr |
| Jul 1, 12:47 PM EDT | Severe Thunderstorm Warning | BOX | Newport, Washington | 28 min |
| Jul 1, 1:11 PM EDT | Flash Flood Warning | BOX | Kent, Washington | 6 hr |
| Jul 1, 1:20 PM EDT | Severe Thunderstorm Warning | BOX | Bristol, Newport | 25 min |
| Jul 1, 2:09 PM EDT | Areal Flood Warning | BOX | Bristol, Newport, Providence | 3 hr |
Nearby
Severe Thunderstorm Warnings in Rhode Island, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.